ETHICON INC. PRLNE BLU 36IN 4-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8935H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown cardiac procedure in 2024 and suture was used.During the procedure, suture fraying during procedure.While doing suture knots thread broke.Unreported repeated episodes regarding prolene.There were no adverse consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: 1.How many procedures were affected? a: can´t be precise on that.Like i said before, there were many unreported episodes by hcps.The ones involved, namely in cardiac surgery, say that as far as they remember, more than 5 procedures.How many devices demonstrated the alleged deficiency on each involved patient event? how many sutures frayed, and how many sutures broke? a: 2 to 3 devices per patient.Most of them frayed and if continued using, ultimately broke were there any patient consequences? a: no.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep.A: (b)(6).
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/30/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.